MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14429
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to an unknown procedure, a hair-like fiber was found in the packaging of a open-end ureteral catheter.It is unknown how the procedure was completed.This was discovered prior to patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
It was reported 13feb2020 of an event involving an event involving an open end ureteral catheter.The customer noticed a hair-like fiber inside the unopened device packaging.There was no harm to the patient as a result of the event.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device has not been returned as of 25mar 2020.If the complaint device is returned, the record will be reopened and updated at that time.Due to the individual nature of inspecting product packaging for foreign matter during manufacturing, one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field; however, this lot will continue to be monitored.There is no indication that a design process or related failure mode contributed to this event.The noted complaint was most likely traced to manufacturing.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9721876
Report Number1820334-2020-00397
Device Sequence Number329560
Product Code KOD
UDI-Device Identifier00827002144293
UDI-Public(01)00827002144293(17)221024(10)10105862
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/24/2022
Device Model NumberG14429
Device Catalogue Number020014
Device Lot Number10105862
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1